Any positive stories about Benzo tapering? I need hope

Posted by sears @sears, Nov 9, 2019

Would love to hear some positive stories from people whom have tapered off benzos. Positive only please. Give me some hope. No horror stories! I need some encouragement!

Interested in more discussions like this? Go to the Addiction & Recovery group.

@sage50

What kind of horror stories are u talking about???
It scares me…im on the same med now for 12 yrs??
I've developed a tolerance to it…im pretty sure…its not really working unless I take more.
Asking my Dr right now for something stronger….is that bad???

Jump to this post

What MED have you been taking for 12-1/2 yrs, and what is it? I took Lorazepam, which they say is for short term only, HA HA.! Why are the Dr's allowed to prescribe it for years? I was taking it for Restless Legs Syndrome, it worked. For 17 years of 6MG every night. Just received medical records from my Dr because I wasn't sure how long I took it. Taking it was not the problem, stopping is the nightmare. What I would have done if I knew then what I know now, research, research, research, and research. I was not in control, the Dr and Psychiatrist were. You are the only one who knows how you feel and you need someone who pays attention to what you are telling them while tapering. Once your taper is finished, it's too late to start over, they say it could be worse than the first time. Unfortunately, Drs. DO NOT KNOW HOW TO TREAT YOUR SIDE EFFECTS of the issues you have with a taper gone wrong because of the incorrect information you were given or not listening to you. I have become very angry and want to know why THEY CAN PRESCRIBE A MEDICATION FOR YOU THAT THEY REALLY DO NOT KNOW MUCH ABOUT.

REPLY

Does anybody here know if the Mayo Clinic in Phoenix offers the Ashton Method or similar slow tapering methods for Clonazepam? I have been taking 1 mg daily at bedtime since 2006. I have always taken it as prescribed, never abusing it . . . .but it sure abuses me when I try to stop. A doctor recently recommended a quick taper that had me quite messed up (dissociation, intense anxiety, etc) after 5 days. Another doctor, with whom I have an appointment in two weeks, recommended that I resume the 1 mg per day. While this new doctor has good reviews with long tapers, I'd still kind of like to know what is available in Phoenix and other parts of AZ. Thanks!

REPLY
@shrink85

Does anybody here know if the Mayo Clinic in Phoenix offers the Ashton Method or similar slow tapering methods for Clonazepam? I have been taking 1 mg daily at bedtime since 2006. I have always taken it as prescribed, never abusing it . . . .but it sure abuses me when I try to stop. A doctor recently recommended a quick taper that had me quite messed up (dissociation, intense anxiety, etc) after 5 days. Another doctor, with whom I have an appointment in two weeks, recommended that I resume the 1 mg per day. While this new doctor has good reviews with long tapers, I'd still kind of like to know what is available in Phoenix and other parts of AZ. Thanks!

Jump to this post

I am not in Phoenix, but a good addition psychiatrist should be able to put you on a slow taper using Valium. Ask your insurance company for some one who specializes in this.

REPLY

This is sears. I asked for no horror stories.

REPLY
@shrink85

Does anybody here know if the Mayo Clinic in Phoenix offers the Ashton Method or similar slow tapering methods for Clonazepam? I have been taking 1 mg daily at bedtime since 2006. I have always taken it as prescribed, never abusing it . . . .but it sure abuses me when I try to stop. A doctor recently recommended a quick taper that had me quite messed up (dissociation, intense anxiety, etc) after 5 days. Another doctor, with whom I have an appointment in two weeks, recommended that I resume the 1 mg per day. While this new doctor has good reviews with long tapers, I'd still kind of like to know what is available in Phoenix and other parts of AZ. Thanks!

Jump to this post

That was the route I went and it worked great

REPLY
@lesley62

That was the route I went and it worked great

Jump to this post

Awesome! Did you do it at Mayo, or a private addiction psychiatrist?

REPLY

I went through a private addiction psychiatrist. He did not try to taper me too quickly, which I think made all the difference for me. Good luck!

REPLY
@sears

This is sears. I asked for no horror stories.

Jump to this post

No idea where this came from!

REPLY
@sage50

What kind of horror stories are u talking about???
It scares me…im on the same med now for 12 yrs??
I've developed a tolerance to it…im pretty sure…its not really working unless I take more.
Asking my Dr right now for something stronger….is that bad???

Jump to this post

Just saw your post, was not under my normal email. Lorazepam is a SHORT TERM ONLY DRUG BASED ON ALL THE MEDICAL REPORTS I HAVE READ. That said, how many MG'S are you on? Lorazepam was great for me except FOR THE BIG SIDE AFFECTS, FALLING AND AUTO ACCIDENTS. When my Doctors kept telling me I need to stop taking it ( these are Psychiatrists) I listened. However, the big problem is they gave me the incorrect dose to taper from, and am in a well thought of Medical Center in San Francisco UCSF San Francisco. I had only those two side affects while taking Lorazepam. When you stop taking the drug is when problems happen and big ones, can occur if your Health Care Provider does not know how to deal with stopping a BENZODIAZEPINE. Not much different than some anti depressants. You must do a very slow taper and I WANT YOU TO READ THIS AND REMEMBER THIS, THE ASHTON MANUAL is tried and true on tapering off Benzodiazepines. They take the dose you are currently on and taper you with a longer acting Benzodiazepine, Diazepam. There are many web sites that use DIAZEPAM as a taper for Benzodiazepines. My PCD started my taper with .5MG of Clonazepam instead of 3.0 MG, a way lower dose and after 14 months, I am still suffering. My Psychiatrist kept me on the same dose of Clonazepam and she should have know better, they are supposed to be the Doctor that treats you with tapering. After tapering with the incorrect dose taken for a while, and you realize it's the incorrect one, there is NO GOING BACK FROM EVERYTHING I HAVE READ. I stopped my taper after 9 months because it was a low dose and does not take longer for a slow taper. 7 days after I stopped the taper all HELL broke loose with my body. I finally asked Walgreen's Drug store Pharmacist about the dose I had been tapered off and he told me that was incorrect I should have been tapering with 3.0MG.LESSON, CONFIRM WITH THE PHARMACY THAT IS THE CORRECT DOSE TO TAPER WHEN STARTING, AND YOU WILL DEFINITELY HAVE TO TAPER WHEN YOU STOP LORAZEPAM, the sooner the better. EXCUSE ANY TYPOS, THIS WAS LENGTHY. KEEP IN TOUCH.

REPLY
@lesley62

I am not in Phoenix, but a good addition psychiatrist should be able to put you on a slow taper using Valium. Ask your insurance company for some one who specializes in this.

Jump to this post

Your Doctor did the right thing by putting you back on Clonazepam, Valium is the same drug as Diazepam. Fortunately you only stopped for 5 days, I stopped for 9 months before I realized .05MG Clonazepam is the incorrect dose to taper off 6MG of Lorazepam. Go on line and look up the ASHTON MANUAL and read it. You need to be as knowledgeable as possible. There are very few Doctors or Psychiatrists who know about tapering off Benzodiazepines. You need to take control and research. I have said this many times "you need to be in control" no one knows how you feel and do not understand or know about BENZODIAZEPINES.

REPLY
@laurine7

Your Doctor did the right thing by putting you back on Clonazepam, Valium is the same drug as Diazepam. Fortunately you only stopped for 5 days, I stopped for 9 months before I realized .05MG Clonazepam is the incorrect dose to taper off 6MG of Lorazepam. Go on line and look up the ASHTON MANUAL and read it. You need to be as knowledgeable as possible. There are very few Doctors or Psychiatrists who know about tapering off Benzodiazepines. You need to take control and research. I have said this many times "you need to be in control" no one knows how you feel and do not understand or know about BENZODIAZEPINES.

Jump to this post

One other thing I did not mention, when I stopped Clonazepam I got burning mouth syndrome. dry eye, dry mouth, and my gums had receded, this all happened within one week of stopping the Clonazepam. I was taking the ODT, (oral disentagrating tablets) and I am almost positive that is what made my whole SALIVA system go awry.

REPLY
Please sign in or register to post a reply.
  Request Appointment